MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 Titanium Dome Implantable Port, Groshong Single-Lumen, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 Titanium Dome Implantable Port, Groshong Single-Lumen, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 0602850
Medical Device Problem Codes Fracture (1260); Device Appears to Trigger Rejection (1524); Difficult to Remove (1528); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2000
Type of Reportable Event Malfunction
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the catheter allegedly fractured.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2000, the patient underwent a port a cath placement procedure for chemotherapy for lymphoma.Approximately two months and three days later, on (b)(6) 2000, it was found that the catheter allegedly fractured, and a fragment migrated to the right pulmonary artery.It was further reported that attempts to remove the catheter fragment were unsuccessful.Additionally, the patient was diagnosed with thrombosis.Subsequently, the catheter fragment was removed on (b)(6)2000 and an unknown port was implanted on (b)(6)2000.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: additional information was identified in the medical record.Based on the identified information the file was reassessed for reportability, and fractured fragment migrated to the heart and thrombosis were determined to be reportable as serious injury.Hence this file has been reassessed and upgraded to be reportable as serious injury.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although, the physical device was not returned for evaluation, medical record were provided for review.Medical record review alleges that, patient was implanted with bard port implantable port for chemotherapy of lymphoma and for blood testing purposes.Approximately two months and three days later, it was found that the tip of the port a cath apparently broke and is now in the right main pulmonary artery.The patient is referred to radiology for catheter removal.A snare retrieval system was inserted from the right common femoral vein, and multiple attempts using different catheters and guidewires were made to attempt to remove the catheter which was in the right pulmonary artery.Subsequently, the catheter was removed one month and sixteen days later, by the surgical approach.The foreign body was sent to pathology for photography and later retrieval by the family.Examination of the arteriotomy revealed thrombus within and surrounding the catheter, which was removed; no additional thrombus was identified.Good blood flow was confirmed in both directions, and the arteriotomy was closed with suture.A postoperative chest x ray was satisfactory.An epidural catheter was placed for pain control, and the patient was extubated and transferred to recovery in satisfactory condition.Therefore, the investigation is confirmed for the reported catheter fracture, material separation, migration, difficult to remove issues and thrombosis.A review of sterilization records and endotoxin testing results data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b3, b5, d4 (medical device lot #, unique identifier (udi) #), g3, h1, h6 (patient, device, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Titanium Dome Implantable Port, Groshong Single-Lumen, 8F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key20586978
Report Number3006260740-2024-06383
Device Sequence Number8797373
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2000
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0602850
Device Lot Number22EJ0218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer08/19/2026
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale